Journal of Applied Mathematics

An Optimal Iteration Method for Strongly Nonlinear Oscillators

Vasile Marinca and Nicolae Herişanu

Full-text: Open access

Abstract

We introduce a new method, namely, the Optimal Iteration Perturbation Method (OIPM), to solve nonlinear differential equations of oscillators with cubic and harmonic restoring force. We illustrate that OIPM is very effective and convenient and does not require linearization or small perturbation. Contrary to conventional methods, in OIPM, only one iteration leads to high accuracy of the solutions. The main advantage of this approach consists in that it provides a convenient way to control the convergence of approximate solutions in a very rigorous way and allows adjustment of convergence regions where necessary. A very good agreement was found between approximate and numerical solutions, which prove that OIPM is very efficient and accurate.

Article information

Source
J. Appl. Math., Volume 2012 (2012), Article ID 906341, 11 pages.

Dates
First available in Project Euclid: 17 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.jam/1350479409

Digital Object Identifier
doi:10.1155/2012/906341

Mathematical Reviews number (MathSciNet)
MR2861940

Zentralblatt MATH identifier
1235.65098

Citation

Marinca, Vasile; Herişanu, Nicolae. An Optimal Iteration Method for Strongly Nonlinear Oscillators. J. Appl. Math. 2012 (2012), Article ID 906341, 11 pages. doi:10.1155/2012/906341. https://projecteuclid.org/euclid.jam/1350479409


Export citation